Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 18, 2007, 6:37 AM MST for Mohave County, Arizona. It took effect at Apr 18, 2007, 9:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 18, 2007, 6:37 AM MST (13:37 UTC)
- In effect from
- Apr 18, 2007, 9:00 AM MST
- Expired
- Apr 18, 2007, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 9:43 AM MST | NON-TSTM WND GST 41 | Kingman, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 181337 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 637 AM PDT WED APR 18 2007 ...RED FLAG WARNING FOR NORTHWEST ARIZONA FROM 9 AM UNTIL 7 PM MST FOR STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER... .A STRONG COLD FRONT WILL SWEEP THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY USHERING IN MUCH COOLER TEMPERATURES AND STRONG WINDS. AZZ102-182300- /O.NEW.KVEF.FW.W.0005.070418T1600Z-070419T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 637 AM MST WED APR 18 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING ARIZONA FIRE WEATHER ZONE 102...WHICH IS IN EFFECT FROM 9 AM UNTIL 7 PM MST THIS EVENING. SUSTAIN SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL OCCUR ACROSS MOHAVE COUNTY TODAY. RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT BY LATE MORNING AND COMBINE WITH HIGH FIRE DANGER TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PIERCE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 18, 4:22 AM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 18, 4:22 AM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
422 AM PDT WED APR 18 2007
.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP THROUGH THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT TODAY USHERING IN MUCH COOLER
TEMPERATURES AND STRONG WINDS. THE REGION WILL BE BETWEEN STORMS
THURSDAY WITH THE NEXT SYSTEM SET TO BRING UNSETTLED WEATHER AND
COOLER TEMPERATURES FRIDAY. YET ANOTHER STORM IS FORECAST TO IMPACT
THE AREA SUNDAY AND MONDAY.
&&
.SHORT TERM...STRONG COLD FRONT RUNNING FROM BISHOP-ELY-WENDOVER
EARLY THIS MORNING WITH GUSTY NORTHWEST WINDS OCCURRING BEHIND THE
FRONTAL PASSAGE. MEANWHILE...STRONG SOUTHWEST WINDS PRECEDING THE
COLD FRONT CONTINUE ACROSS SOUTHERN NEVADA AND EASTERN CALIFORNIA.
JETSTREAK OVER SOUTHERN NEVADA WILL HELP ENHANCE WIND GUSTS ACROSS
SOUTHERN NEVADA AND NORTHWEST ARIZONA DURING THE NEXT 3-4 HOURS.
ONLY SIGNIFICANT CHANGE TO HEADLINES WAS TO CANCEL HIGH WIND WARNING
FOR CA ZONES 519 AND 520. WILL REPLACE WARNING WITH AN ADVISORY AS
EXPECT PERIOD OF GUSTY NORTHWEST WINDS FOLLOWING COLD FRONT. AS
STATED REST OF ADVISORIES LEFT ALONE. ISOLATED SHOWERS POSSIBLE
ACROSS NORTHERN LINCOLN COUNTY ALONG COLD FRONT THIS MORNING WITH
MORE SHOWERS DEVELOPING IN THE AFTERNOON AS COLD POOL ALOFT UNDER
TROUGH MOVES ACROSS EAST CENTRAL NEVADA. SYSTEM PULLS EAST TONIGHT
LEAVING AREA UNDER ZONAL FLOW AS NEXT TROUGH APPROACHES THE NORTHERN
CALIFORNIA EARLY FRIDAY. TROUGH CONTINUES INLAND FRIDAY WITH SHOWERS
SPREADING EAST THROUGHOUT THE DAY. SHOWERS WILL END WITH SKIES
CLEARING ACROSS FAR WESTERN ZONES FRIDAY NIGHT AS TROUGH PROGRESSES
EAST INTO ARIZONA.
.LONG TERM....LONG TERM...AN ACTIVE PATTERN IS EXPECTED TO CONTINUE
THROUGHOUT THE FORECAST PERIOD. 00Z MODELS IN GOOD AGREEMENT OVERALL
AS THE NEXT PACIFIC SYSTEM BEGINS TO AFFECT THE CWA ON FRIDAY
MORNING...WITH THE H500 LOW CENTER LOCATED JUST OFFSHORE CENTRAL
CALIFORNIA. THE SYSTEM WILL THEN QUICKLY SLIDE SOUTHEAST...WITH THE
LOW CENTER QUICKLY PASSING OVER SOUTHERN NEVADA ON FRIDAY NIGHT.
HAVE KEPT IN CHANCE POPS FOR MOST OF THE CWA DURING THIS STORM WITH
GOOD MOISTURE AND DYNAMICS BULLSEYED RIGHT ACROSS THE CWA. STRONG
WINDS OUT OF THE SOUTHWEST CAN BE EXPECTED AS THE SYSTEM APPROACHES
ON FRIDAY AFTERNOON. WEAK RIDGING IN BETWEEN SYSTEMS WILL HELP LIMIT
CLOUD COVER ON SATURDAY AND EARLY SUNDAY UNTIL A TRAILING SYSTEM
MOVES OVER THE AREA SUNDAY AFTERNOON. RIGHT NOW THIS SYSTEM APPEARS
TO HOLD A LITTLE MORE MOISTURE WITH PW VALUES CLOSE TO 0.7 INCHES
PROGGED ACROSS THE CWA. THINGS WILL THEN CLEAR UP AGAIN LATE MONDAY
AS RIDGING BUILDS IN OVER THE AREA.
&&
.FIRE WEATHER...GUSTY SOUTHWEST WINDS WILL OCCUR ACROSS NORTHWEST
ARIZONA TODAY. RELATIVE HUMIDITIES WILL DROP OR LOWER TO BELOW THE
CRITICAL 15 PERCENT VALUE WITH HIGH FIRE DANGER ACROSS NORTHWEST
ARIZONA. A RED FLAG WARNING WILL BE ISSUED FROM 9 AM UNTIL 7 PM MST
FOR ARIZONA ZONE 102. LAND MANAGEMENT AGENCIES SHOULD CLOSELY
MONITOR THE SITUATION AS ERRATIC FIRE BEHAVIOR WILL LIKELY OCCUR ON
ANY FIRE STARTS.
&&
.AVIATION...FOR KLAS: GUSTY SOUTHWEST WINDS EXPECTED TO CONTINUE
THROUGHOUT THE REST OF THE MORNING WITH GUSTS AS HIGH AS 35-40KTS.
WINDS WILL VEER TO THE NORTHWEST DURING THE AFTERNOON WITH GUSTS UP
TO 30KTS UNTIL 01Z. CLOUDS WILL MAINLY BE LIMITED TO JET STREAK
CIRRUS DURING THE MORNING.
THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: GUSTY WEST/SOUTHWEST WINDS EXPECTED TO PERSIST TODAY AT
KVGT...KDAG...AND KDRA...WITH GUSTS UP TO 40 KTS POSSIBLE. WINDS
WILL BECOME NORTHWEST BY TOMORROW EVENING. KBIH WILL HAVE PERSISTENT
NW WINDS GUSTING TO 25 KTS...AND KEED WILL HAVE WEST/NORTHWEST WINDS
GUSTING TO 25-30 KTS. SKIES WILL HAVE LIMITED CLOUD COVERAGE OVER
THE NEXT 24HRS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY THROUGH 11 AM ZONES 14...17-22.
.AZ...WIND ADVISORY THROUGH 11 AM ZONE 36.
WIND ADVISORY FROM 9 AM THROUGH 7 PM ZONES 1 AND 3.
.CA...WIND ADVISORY UNTIL 11 AM ZONES 519-522.
WIND ADVISORY UNTIL 5 PM WEDNESDAY ZONES 523-526.
&&
PIERCE/KENNEDY
HTTP://WEATHER.GOV/LASVEGASNearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.